The Possible Efficacy of Artichoke in Fluconazole Related Hepatotoxicity

  • Kurt H
  • Toprak O
  • Bülbül E
N/ACitations
Citations of this article
8Readers
Mendeley users who have this article in their library.

Abstract

Although fluconazole related hepatotoxicity (FRH) is rare, mortal acute hepatic necrosis and jaundice were reported in immunocompromised states such as acquired immunodeficiency syndrome (AIDS) and bone marrow transplant (BMT). We present a case of a patient with multiple sclerosis who developed hepatotoxicity with the use of a single 150 mg fluconazole tablet for fungal vaginitis, 10 days after methylprednisolone pulse treatment. Our patient’s alanine aminotransferase (ALT) and aspartate aminotransferase (AST) levels were decreased, 1200 U/L and 800 U/L, respectively, and bilirubin levels were consistent at 37 mg/dL. Artichoke which has anticholestatic and antioxidant properties was used by our patient. She consumed a 30 mg artichoke leaf extract tea 3 times a day. The bilirubin levels significantly declined at the end of the first week and all liver function tests were normalized within 2 months.

Cite

CITATION STYLE

APA

Kurt, H., Toprak, O., & Bülbül, E. (2014). The Possible Efficacy of Artichoke in Fluconazole Related Hepatotoxicity. Case Reports in Hepatology, 2014, 1–3. https://doi.org/10.1155/2014/697359

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free